By 2catty Latest Reply 2009-11-07 03:54:24 -0600
Started 2008-09-09 13:14:34 -0500

Hi I'm new to this community and just starting how to figure the site out. I don't know if this is commonly discussed but here goes. I take 180 units of lantus among byetta and glyburide. Everything works great but I feel like the lantus does nothing. It does the same now as when I was taking 15 units. But my Dr. swears by it.Does anyone else have this problem? Or a lantus experience?

14 replies

sdboy777 2009-07-18 18:07:06 -0500 Report

It has been a while since I have replied on here, I guess close to a year by looking at the date, but I wanted to update since I last replied on here. As in reguards to the Lantus, my Dr. has switched me from Lantus to Novolin 70/30. I take 90 units in the morning, and 90 units in the evening. A half hour before meals. Also am taking Vitamin B Complex, plus a seperate tablet of B6, Fish oil capsul, Metformin, eating better and exercising and they have come down. Theese levels were so up and down last time I posted, that now they are at least averaging lower. HA1C is at 7.2 now. Down from 9.1. So that is much better. Thanks. Carl L.

Beany 2009-02-05 00:40:48 -0600 Report

I do use lantus. I cant believe your on byetta and lantus. I was on byetta before I went to lantus but I've never heard of using the two together. I would question the doctors judgement on that.My lantus does work good for me. I take 50 units and also use metformin and humalog on a slideing scale. My doctor studies constantly on diabetes and once your on lantus you really shouldn't be on the glyberide type meds. It's dangerous.

bucky 2009-02-11 23:56:25 -0600 Report

i am taking byetta an lantis both as well as a sliding scale im takin 80 units 2 times a day im just a pin pilliow lol my problem is my pancreas not workin anymore.

kaitlyn 2009-01-29 20:01:02 -0600 Report

That's what were here for we may not be doctors but we can at least give you some ideas to try to help make you feel better :)

2catty 2009-01-29 21:29:30 -0600 Report

Thank you Kaitlyn that is very sweet of you. I just took my first dose of Levemir, he started me out on 20 at morn and 20 at night so I hope all goes well.

kaitlyn 2009-01-30 08:46:30 -0600 Report

yes please let me know how it goes becuse like you were I'm taking lantus and my dose just keeps going up and if itd not working I don't want to just keep injecting myself and it not working and the only thing I'm gaining from it is weight lol :)

2catty 2009-01-31 14:14:09 -0600 Report

That is exactly what I was doing. I have only been on Levemir 2 days and already up to 50 in the morn and night. I am a tough one when it comes to finding the right medicine to control b/g. The only thing so far that helps any is the byetta. I even take rapid acting insuling and it doesn't help that much. I will probably wind up taking just as much Levemir as Lantus, but at least it won't make me gain as much weight hopefully. I will let you know how it goes.

2catty 2009-01-29 17:46:14 -0600 Report

I met to say I take 180 units a day. Split in 2 of course. Well I went to the Dr. today and he agreed that Lantus does not work for me. Zilch notta nothing. So I am starting off on Levemir never used it but here goes. Also hes said Lantus was one of the ones that a lot of people had said it has caused weight gain. He also said Lyrica caused weight gain big time. So I switched off that to Topamax. We will see how it goes. I have to go back in 2 weeks to make sure I am ok. Thanks everybody for your input.

firefightermom 2009-01-29 16:50:38 -0600 Report

my 10 year old daughter is on Lantus she takes 14units at night before bed at 9pm and then we count carbohydrates when she eats and she takes Novolog insulin with her meal 1unit for every 15-20 carbs(it varies)Lantus doesn't have a peak period it just goes along at the same rate through your body to keep it at a smooth level throughout the day,probaly if you stopped taking it you would notice the difference in your B.S. but don't do that unless your doctor advises it just know that it is working as it should to keep you healthy.nice to talk to you.

kaitlyn 2009-01-29 13:57:57 -0600 Report

I have been taking lantus for about 2 years now and I take 43 units in the morning and 40 units at night and I eat right and exercise everyday before work and school and I still am slowly having to raise my dosage everytime I see my doctor so I know how you feel most people say I'm probably not injecting it in my stomache right but come on you don't have to be a brain surgeon to do it.

whateverdidi 2008-09-24 11:55:32 -0500 Report

that is a big dose of lantus. lantus acts differently than other insulins. it is a wonderful medication. some docs say it is a miracle drug. i have been taking it for a couple years and i definately can tell the difference if i skip a dose.

Lanore 2008-09-18 02:03:27 -0500 Report

Hi @catty,
I have been taking Lantus for about 2 years now and went from 30 units a day to 15 units right now. It has worked really well for me. It has worked so well that I am hoping to go off it very soon. I like the fact that it only has to be used once a day. Lanore :-)

sdboy777 2008-09-09 16:10:58 -0500 Report

Hi. I am new too and just learning the site. I have type 2. I started Lantus a month ago and was moved up to 40 units and that started helping levels come down from 300 to 180. I take meds of Glipzide and Glyset as well. I did take Junvia and that didn't do anything at all. So I stopped that one. I was on Metformin, which helped a lot, but caused other issues, but may go back to that in smaller doses. But one thing my Dr. said he may do, is raise Lantus some more since it helped some, and if the levels don't get down to 120 or less, he said there is great other ones like novolin. I don't know anything about Novolin, but just going by what he said. I guess it's suppose to be stronger he said. And he always checks TH/Thyroid panels completely. Anyway, that is my experience with Lantus so far. Thanks.

Next Discussion: Low in Fiber »